Alert archive / California / Gale Warnings in 2024

Gale Warning 49, NWS Eureka, CA

October 16, 2024

NWS Eureka, CA issued this gale warning at Oct 16, 2024, 2:50 PM PDT. It took effect at Oct 17, 2024, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2024, 2:50 PM PDT (21:50 UTC)
In effect from
Oct 17, 2024, 11:00 AM PDT
Expired
Oct 17, 2024, 11:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

229 
WHUS76 KEKA 162150
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 PM PDT Wed Oct 16 2024

PZZ475-170600-
/O.EXT.KEKA.SC.Y.0107.241017T1000Z-241017T2200Z/
/O.NEW.KEKA.GL.W.0049.241017T2200Z-241018T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 PM PDT Wed Oct 16 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 3 PM TO 11 PM PDT THURSDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 10 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 7 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM to 11 PM PDT Thursday. 
  For the Small Craft Advisory, from 3 AM to 3 PM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-170600-
/O.EXT.KEKA.SC.Y.0107.241017T1000Z-241018T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
250 PM PDT Wed Oct 16 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO 3 AM
PDT FRIDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 AM Thursday to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
488 
WHUS76 KEKA 170536
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1036 PM PDT Wed Oct 16 2024

PZZ475-171345-
/O.CON.KEKA.SC.Y.0107.241017T1000Z-241017T2200Z/
/O.CON.KEKA.GL.W.0049.241017T2200Z-241018T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1036 PM PDT Wed Oct 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 10 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 7 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM to 11 PM PDT Thursday. 
  For the Small Craft Advisory, from 3 AM to 3 PM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-171345-
/O.CON.KEKA.SC.Y.0107.241017T1000Z-241018T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
1036 PM PDT Wed Oct 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO
3 AM PDT FRIDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 AM Thursday to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
117 
WHUS76 KEKA 171005
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
305 AM PDT Thu Oct 17 2024

PZZ455-171815-
/O.EXT.KEKA.SC.Y.0107.000000T0000Z-241017T1800Z/
/O.EXB.KEKA.GL.W.0049.241017T1800Z-241018T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
305 AM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts to 40 kt and seas 7 to 10 feet expected. For the Small
  Craft Advisory, north winds 15 to 25 kt with localized gusts to
  35 kt and seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 11 AM this morning to 9 PM 
  PDT this evening. For the Small Craft Advisory, until 11 AM 
  PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-171815-
/O.CON.KEKA.SC.Y.0107.000000T0000Z-241017T2200Z/
/O.CON.KEKA.GL.W.0049.241017T2200Z-241018T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
305 AM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  to 45 kt and seas 8 to 9 feet expected. For the Small Craft
  Advisory, north winds 20 to 25 kt with localized gusts to 35 kt
  and seas around 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 11 PM 
  PDT this evening. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-171815-
/O.EXB.KEKA.SC.Y.0107.241017T2200Z-241018T1200Z/
Pt St George to Cape Mendocino out 10 nm-
305 AM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 7 
  to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM this afternoon to 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-171815-
/O.EXB.KEKA.SC.Y.0107.241017T2200Z-241018T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
305 AM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 8 
  to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
877 
WHUS76 KEKA 171559
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
859 AM PDT Thu Oct 17 2024

PZZ455-180000-
/O.CON.KEKA.SC.Y.0107.000000T0000Z-241017T1800Z/
/O.CON.KEKA.GL.W.0049.241017T1800Z-241018T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
859 AM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 10 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 9 PM PDT this evening. For 
  the Small Craft Advisory, until 11 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-180000-
/O.CON.KEKA.SC.Y.0107.000000T0000Z-241017T2200Z/
/O.CON.KEKA.GL.W.0049.241017T2200Z-241018T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
859 AM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 45 kt and seas 8 to 9 feet expected. For the Small 
  Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt 
  and seas around 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 11 PM 
  PDT this evening. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-180000-
/O.CON.KEKA.SC.Y.0107.241017T2200Z-241018T1200Z/
Pt St George to Cape Mendocino out 10 nm-
859 AM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM this afternoon to 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-180000-
/O.CON.KEKA.SC.Y.0107.241017T2200Z-241018T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
859 AM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
112 
WHUS76 KEKA 172114
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
214 PM PDT Thu Oct 17 2024

PZZ475-180515-
/O.CON.KEKA.SC.Y.0107.000000T0000Z-241017T2200Z/
/O.CON.KEKA.GL.W.0049.241017T2200Z-241018T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
214 PM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 45 kt and seas 7 to 9 feet expected. For the Small 
  Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt 
  and seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Small Craft Advisory, until 3 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-180400-
/O.CON.KEKA.GL.W.0049.000000T0000Z-241018T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
214 PM PDT Thu Oct 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-180515-
/O.EXT.KEKA.SC.Y.0107.241017T2114Z-241018T1200Z/
Pt St George to Cape Mendocino out 10 nm-
214 PM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-180515-
/O.EXT.KEKA.SC.Y.0107.241017T2114Z-241018T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
214 PM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
259 
WHUS76 KEKA 172200
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
300 PM PDT Thu Oct 17 2024

PZZ475-180600-
/O.EXP.KEKA.SC.Y.0107.000000T0000Z-241017T2200Z/
/O.CON.KEKA.GL.W.0049.000000T0000Z-241018T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
300 PM PDT Thu Oct 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 
  7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-180400-
/O.CON.KEKA.GL.W.0049.000000T0000Z-241018T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
300 PM PDT Thu Oct 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-180600-
/O.CON.KEKA.SC.Y.0107.000000T0000Z-241018T1200Z/
Pt St George to Cape Mendocino out 10 nm-
300 PM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-180600-
/O.CON.KEKA.SC.Y.0107.000000T0000Z-241018T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
300 PM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
161 
WHUS76 KEKA 180409
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
909 PM PDT Thu Oct 17 2024

PZZ455-181215-
/O.EXP.KEKA.GL.W.0049.000000T0000Z-241018T0400Z/
/O.NEW.KEKA.SC.Y.0108.241018T0409Z-241018T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
909 PM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY...
...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-181215-
/O.CON.KEKA.GL.W.0049.000000T0000Z-241018T0600Z/
/O.EXB.KEKA.SC.Y.0107.241018T0600Z-241019T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
909 PM PDT Thu Oct 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas around 9 feet. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Small Craft Advisory, until 9 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-181000-
/O.EXT.KEKA.SC.Y.0107.000000T0000Z-241018T1000Z/
Pt St George to Cape Mendocino out 10 nm-
909 PM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-181215-
/O.CON.KEKA.SC.Y.0107.000000T0000Z-241018T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
909 PM PDT Thu Oct 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  8 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 16, 4:33 AM PDT, 10 hours 17 minutes earlier.

Area forecast discussion, Oct 16, 4:33 AM PDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
433 AM PDT Wed Oct 16 2024

.SYNOPSIS...A more well defined cold front will begin to impact the
area today with increasing northerly wind, midlevel clouds, and
drizzle along the coast through early Thursday. Dry cold air will
build in behind the front allowing for particularly cold conditions
as skies clear and winds weaken Friday morning.

&&

.DISCUSSION...A minor shortwave rotating across the area has brought
slightly cooler conditions alongside scattered midlevel clouds and
valley fog. That said, the wave was too weak to produce any rain
beyond very light drizzle near the coast with only 0.01 to 0.03
inches observed.

A deeper wave with a much better defined surface cold front will
cross the area this afternoon and evening. Though stronger, this
front will still lack any substantial moisture, making coastal
drizzle one again the only expected precipitation. At this point,
NBM shows only a 10 to 20% chance of even 0.1 inches of light rain
along the immediate coast over the next 36 hours. That said, even
without rain, midlevel clouds will continue to spread across the
area through early Thursday.

Though little rain is expected along the front, surface low pressure
will contrast strongly with building high pressure over the eastern
Pacific. This will generate strong northeast flow, especially as the
front reaches the Sacramento Valley. Winds will be strongest just
behind the front Thursday into Friday, mostly right along the shore,
around the rim of the Sacramento Valley, and within well oriented
terrain such as the Russian River Valley. Most likely gusts remain
between 25 and 35 mph with only a 20 to 30% chance of any gusts over
40 mph, isolated to the highest and most exposed peaks. Winds will
be strongest overnight Thursday and Friday when northeast flow
combines with normal terrain winds.

Very cold, dry air will at least briefly advect across the area
behind the front. The effects of this air will be felt as soon as
tonight with some isolated lows in the mid 30s. That said, lingering
midlevel clouds and enhanced winds will most likely inhibit frost
formation. The chances of frost, however, will need to be watched
closely. The coldest temperatures are most likely Thursday night
into Friday. Though strong northeast winds will occur around the
Sacramento Valley and for the southern half of the area, much calm
conditions further north alongside very dry air and clear skies will
most likely allow for widespread freezing conditions in interior
valleys. For areas such as Hayfork, Dinsmore, Covelo, and
Weaverville, NBM shows a 50 to 70% chance of lows below freezing.
Freezing conditions are really only possible for one night as cold
air quickly pushes east and marine air returns.

Essentially all cluster ensemble members show high pressure briefly
building this weekend. About 80% of ensemble members show high
pressure then giving way to a positively tilted trough, though the
exact strength and timing of the trough varies widely. Most models
show just enough moisture transport along the trough to generate a
weak atmospheric river. No models show anything more than light
rain, however, with most likely rainfall concentrated along the
North Coast of 0.2 and 0.5 inches. The evolution of any trough is
unclear with very high uncertainty by early next week. About 50%
models show a dry pattern with the other 50% showing continued rain
chances.
/JHW

&&

.AVIATION...A relatively weak system continues to push through Northwestern
California. Light scattered showers are still possible into the late
morning for Del Norte County, as well as northern Humboldt County.
Periods of IFR conditions are possible, with LIFR conditions around
Humboldt Bay into mid morning. General cloudiness will be expected
for all terminals through early afternoon, while cloudiness will
remain most of the TAF period for coastal terminals with VFR to
maybe MVFR conditions expected. Gusty northerly winds are expected
for southern Mendocino and Lake County this afternoon with
forecasted gusts at KUKI near 20 knots. /JLW

&&

.MARINE...The sea state continues to be dominated by a decaying mid-period
northwesterly swell. Significant wave heights continue to be just
under 10 feet. Relatively light northerly winds of 5-10 kts continue
through this evening outside the expansion fan in the lee of Cape
Mendocino, where gusts up to 25 kts can be found. A chance of light
rain is possible today, with the highest chances found north of Cape
Mendocino. Another shot of rain is possible Thursday, again with the
highest chances north of Cape Mendocino. Northerlies ramp up this
evening through Friday. Near-gale force gusts are possible in the
lee of Cape Mendocino, while gusts peak around 15-20 kts nearshore.
JB

&&

.FIRE WEATHER...A well defined cold front will begin to cross the
area today, generating unsettled conditions. While the front will
bring widespread clouds, wetting rain is very unlikely (less than
10% chance for the interior). Any rain that does occur will be
restricted to the coast. Strong winds, however, will sweep across
the area behind the front.

Enhanced northerly winds will build this afternoon through Thursday,
especially on coastal ridges and along the Russian River Valley. This
first increase in winds will still accompany moderate marine air,
limiting fire weather concerns. Most likely gusts by Thursday
afternoon will be between 20 and 30 mph.

Much drier air will build overnight Thursday and into the weekend.
Daytime RH will crash into the low teens with poor overnight
recoveries at high elevations of 30 to 40 percent. Strong
northeasterly winds will pull east and focus along the rim of the
Sacramento Valley and along high ridges in Lake County. WInds will
be strongest overnight Thursday into Friday and again early Saturday
morning with most likely gusts overnight of 25 to 35 mph. NBM shows
a roughly 30% chance of isolated gusts over 45 mph during this time
on exposed ridges. Strong winds and low RH will best align in
southern Lake Country where a Red Flag Warning is in effect. Much
more isolated and short lived critical conditions are possible
around the same period in southern Mendocino and and around the
Yolla Bollys. Conditions will greatly ease again into the weekend
with higher RH and much calmer winds. /JHW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Freeze Watch from late Thursday night through Friday
     morning for CAZ106>108-110-111.

     Red Flag Warning from 11 PM Thursday to 5 PM PDT Saturday
     for CAZ264.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 3 AM Thursday to 3 PM PDT Friday
     for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:34 AM PDTFreeze WatchEKAHumboldt, Mendocino, Trinity33 hr
Oct 16, 1:25 PM PDTFrost AdvisoryEKAHumboldt, Lake, Mendocino, Trinity18 hr

Nearby

Gale Warnings in California, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.